4 Mar 2012
Yes, you can safely take acetaminophen (Tylenol) while taking warfarin. Acetaminophen with codeine is also safe if you need stronger pain relief.
You must avoid aspirin and other NSAIDs including ibuprofen and naproxen as they can increase the risk of serious bleeding.
You may also be able to try a new class of anti-inflammation drugs called cox-2 inhibitors. Cox-2 inhibitors appear not to carry the same risk of serious bleeding. Examples are Celebrex and Vioxx. You would need to check your INR levels frequently.
Talk with your doctor or pharmacist for more advice.
4 Mar 2012
You will basically want to avoid steroid drugs, acetaminophen, allopurinol, aminogluthemide, antibiotics, antiarrhythmic heart drugs, androgens, antacids, antifungals, antihistamines, asprin, antidiabetic drugs, disulfiram, barbituates, benzodiazepine, tranquilizers, calcium supplements, chloramphenicol, cholesterol lowering drugs, or NSAIDs.
I would think possibly acetaminophen would possibly work. But I would consult your doctor. I'm pretty sure analgesic drugs like acetaminophen would collide with anticoalugents like warfarin.
- Warfarin Information for Consumers
- Warfarin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Warfarin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been hurting for about a month now. It only feels better if I am up moving around as long as I don't bend down. Some chairs I sit in are ...
1 answer • 11 Sep 2010
... progressing to all-over muscle pain/weakness and back pain. Multiple tests have found no reason for this pain although my SED rate is elevated. I ...
1 answer • 11 Aug 2011
i was diagnosed with cirhosis of the liver, alchohol related, about 18 years ago and was told that i would probably need a transplant within 5 years ...
2 answers • 9 Feb 2012
since using warfarin i have been plaued by severe muscle pains in the shoulder and neck areas and sometimes in the upper leg muscle
1 answer • 8 Apr 2013
I have post herpetic nerve pain and am also on warfarin for atrial fib. I am not sure about the effects this will have on my INR either but it is the ...
3 answers • 25 Aug 2014